Title
Effects of Ayurvedic Food Supplement MAK-4 on Cisplatin-Induced Changes in Glutathione and Glutathione-S-transferase Activity

Publication
Rao, R.S., Deo, M.G., and Sanghvi, L.D. (eds). Proceedings of the XVI International Cancer Congress. Bologna, Italy: Monduzzi Editore, 1994: 589-592.

Authors
H. Sharma,* J. Guenther,** A. Abu-Ghazaleh,** and C. Dwivedi.**

Conducted at
**The Ohio State University, Columbus, OH
**South Dakota State University, Brookings, SD

Summary

Cisplatin, a chemotherapeutic drug used to treat testicular, ovarian, and other cancers, causes toxic side effects in the kidneys. A decrease in glutathione (GSH) and glutathione-S-transferase (GST) activities may play a role in this nephrotoxicity. This study on cisplatin and MAK-4 showed that cisplatin significantly decreases GSH and GST activity in both rat kidney and liver. Dietary MAK-4 supplementation reversed this effect of cisplatin on liver and kidney GSH and GST activity (p<0.05). Thus, MAK-4 may protect against cisplatin-induced toxicity in patients receiving this type of chemotherapy.

Please Note

MAK-4 is now called Amrit Kalash Nectar.


Disclaimer
The sole purpose of these articles is to provide information about the tradition of ayurveda. This information is not intended for use in the diagnosis, treatment, cure or prevention of any disease. If you have any serious acute or chronic health concern, please consult a trained health professional who can fully assess your needs and address them effectively. If you are seeking the medical advice of a trained ayurvedic expert, call or e-mail us for the number of a physician in your area. Check with your doctor before taking herbs or using essential oils when pregnant or nursing.